WSEAS Transactions on Systems

Print ISSN: 1109-2777
E-ISSN: 2224-2678

Volume 17, 2018

Notice: As of 2014 and for the forthcoming years, the publication frequency/periodicity of WSEAS Journals is adapted to the 'continuously updated' model. What this means is that instead of being separated into issues, new papers will be added on a continuous basis, allowing a more regular flow and shorter publication times. The papers will appear in reverse order, therefore the most recent one will be on top.

Volume 17, 2018

Competitive Numerical Method for an Avian Influenza Model

AUTHORS: Settapat Chinviriyasit, Wirawan Chinviriyasit

Download as PDF

ABSTRACT: A competitive implicit finite-difference method for the numerical solution of an avian influenza model is constructed. The proposed numerical schemes have two fixed points which are identical to the critical points of the continuous model and it is shown that they have the same stability properties. It is shown further that the solution sequence is attracted from any set of initial conditions to the correct (stable) fixed point for an arbitrarily large time step. Numerical Simulations are confirmed and compared with well-known numerical methods.

KEYWORDS: Implicit finite-difference, Avian influenza


[1] R.M. Anderson, R.M. May, Infectious Diseases of Humans, Dynamics and Control, Oxford University Press, London, NewYork, 1991.

[2] S.R. Arni, R. Srinivasa, Modeling the rapid spread of avian influenza (H5N1) in India, Math. Biosci. Engi. 5 (2008) 523–537.

[3] V. Colizza, A. Barrat, M. Barthelemy, A.J Valleron, A. Vespignani, The modelling of global epidemics: stochastic dynamics and predictability, Bull. Math. Bio. 68 (2006) 1893– 1921.

[4] W.A. Coppel, Stability and asymptotic behavior of differential equation, Boston, Heath, 1965.

[5] M. Derouich and A. Boutayeb, An avian influenza mathematical model, Appl. Math. Sci., 224 (2008) 1749–1760.

[6] N. M. Ferguson, C. Fraser, C. A. Donnelly, A. C. Ghani and R. M. Anderson., Public health risk from the avian H5N1 influenza epidemic, Science 304 (2004) 968–969.

[7] O. Galor, Discrete Dynamical System, (Springer-Verlag, Berlin/Heidelberg, 2007).

[8] A.B. Gumel, A competitive numerical method for a chemotherapy model of two HIV subtypes, Appl. Math. Comput. 131 (2002) 329-337.

[9] A.B. Gumel, T.D. Loewena, P.N. Shivakumara, B.M. Sahaib, P. Yuc, M.L. Garbad, Numerical modelling of the perturbation of HIV–1 during combination anti-retroviral therapy, Comput. Biol. Med., 31 (2001) 287-301.

[10] J.K. Hale, Ordinary differential equations, Wiley-Interscience, New York, 1969, pp.296- 297.

[11] H. Jansen, E.H. Twizell, An unconditionally convergent discretization of the SEIR model, Math. Comput. Simul. 58 (2002) 147-158.

[12] J.D. Lambert, Numerical Methods for Ordinary Differential Systems: The Initial Value Problem, (Wiley, Chichester, England, 1991).

[13] M.Y. Li, Dulac criteria for autonomous systems having an invariant affine manifold, J. Math. Anal. Appl. 199 (1996) 374-390.

[14] M.Y. Li, J.S. Muldowney, A geometric approach to the global–stability problems, SIAM J. Math. Anal. 27 (1996) 1070-1083.

[15] M.Y. Li, J.S. Muldowney, On RA. Smiths autonomous convergence theorem, Rocky Mount. J. Math. 25 (1995) 365-379.

[16] S. Iwami, Y. Takeuchi, X. Liu, Avian-human influenza epidemic model, Math. Biosci. 207 (2007) 1-25.

[17] S. Iwami, Y. Takeuchi, A. Korobeinikovb, X. Liu, Prevention of avian influenza epidemic: What policy should we choose?, J. Theor. Biol. 252 (2008) 732-741.

[18] Jr R.H. Martin, Logarithmic norms and projections applied to linear differential systems, J. Math. Anal. Appl. 45(11) (1974) 432-454.

[19] S.M. Moghadas, M.E. Alexander, B.D. Corbett, A.B. Gumel, A positivity preserving Mickenstype discretization of an epidemic model, J. Diff. Eq. Appl. 9(11) (2003) 1037-1051.

[20] J.S. Muldowney, Compound matrices and ordinary differential equations, Rocky Mount. J. Math. Theor. Biol. 20 (1990) 857-872.

[21] W. Piyawong, E.H. Twizell, A.B. Gumel, An unconditionally convergent finite-difference scheme for the SIR model, Appl. Math. Comput. 146 (2003) 611-625.

[22] W. G. Price, Wang Yigong and E. H. Twizell, A second-order, chaos-free, explicit method for the numerical solution of a cubic reaction problem in neurophysiology, Numer. Methods Part. Diff. Eq. 9 (1993) 213–224.

[23] D. M. Rao, A. Chernyakhovsky and V. Rao, Modeling and analysis of global epidemiology of avian influenza, Environmental Modelling and Software 24 (2009) 124–134.

[24] J.T. Sandefur, Discrete Dynamical Systems, Clarendon Press, Oxford, 1990.

[25] H.L. Smith, Systems of ordinary differential equations which generate an order preserving flow, SIAM Rev. 30 (1988) 87-113.

[26] H.R. Thieme, Convergence results and a Poinca´r-Bendixon trichotomy for asymptotically autonomous differential equations., J. Math. Biol. 30 (1992) 755–763.

[27] J.L. Willems, Stability Theory of Dynamical Systems, Nelson, NewYork, 1970.

[28] World Health Organization, Report of the meeting on avian influenza and pandemic human influenza, 2005.

[29] X. Ye, X. Li, Simple models for avian influenza, Rocky Mount. J. Math. 38 (2008) 1813–1828.

WSEAS Transactions on Systems, ISSN / E-ISSN: 1109-2777 / 2224-2678, Volume 17, 2018, Art. #22, pp. 204-211

Copyright © 2018 Author(s) retain the copyright of this article. This article is published under the terms of the Creative Commons Attribution License 4.0

Bulletin Board


The editorial board is accepting papers.

WSEAS Main Site